Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 298, NWS Jackson, MS

April 23, 2000Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 23, 2000, 2:32 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2000, 2:32 PM CDT (19:32 UTC)
Expired
Apr 23, 2000, 3:15 PM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Forrest County, MS, Lamar County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WUUS54 KJAN 231933
SVRJAN
MSC035-073-232015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CDT SUN APR 23 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 315 PM CDT

* AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 21 MILES SOUTHWEST OF WEST HATTIESBURG...OR
  ABOUT 12 MILES SOUTHEAST OF COLUMBIA...MOVING EAST AT 70 MPH.

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

64

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 9:10 AM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Apr 23, 9:10 AM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
910 AM CDT SUN APR 23 2000

SHOWERS AND THUNDERSTORMS ARE COVERING MOST OF THE NORTHERN HALF OF
THE CWFA CURRENTLY...AND COVERAGE IS RAPIDLY EXPANDING EAST. WILL
TAKE OUT ALL MENTION OF AFTERNOON WORDING FOR ALL ZONES AND UP THE
POPS IN ALL AREAS.

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

In the hours before

Special weather statement, Apr 23, 9:30 AM CDT, 5 hours 2 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
240400-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
930 AM CDT SUN APR 23 2000

...MODERATE RISK OF SEVERE THUNDERSTORMS...MAINLY WEST...

THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE FORECAST AREA
WEST OF A STARKVILLE TO BRANDON TO VICKSBURG LINE IN A MODERATE RISK
CATEGORY FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE REMAINDER OF
EAST AND SOUTH MISSISSIPPI WILL BE IN THE SLIGHT RISK CATEGORY.

THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS MORNING AS A WARM FRONT
PUSHES NORTHWARD FROM THE GULF. A FEW STRONG STORMS ARE POSSIBLE
MAINLY ACROSS THE DELTA REGION AS AN UPPER LEVEL DISTURBANCE PASSES
THROUGH BEFORE MIDDAY. MOISTURE SURGING UP THE LOWER MISSISSIPPI
VALLEY THIS AFTERNOON AND INCREASING WINDS ALOFT WILL HELP TRIGGER
ADDITIONAL THUNDERSTORMS DURING THE EVENING HOURS AHEAD OF AN
APPROACHING LOW PRESSURE CENTER AND COLD FRONT. SOME OF THESE STORMS
WILL LIKELY BECOME SEVERE FROM ABOUT 3 PM UNTIL MIDNIGHT AS
INSTABILITY AND SHEAR PARAMETERS COINCIDE.

THE MAIN SEVERE WEATHER THREAT WILL BE FROM DAMAGING WIND GUSTS WITH
SOME LARGE HAIL. A FEW TORNADOES ARE POSSIBLE...ESPECIALLY IN THE
REGION BETWEEN INTERSTATE TWENTY AND HIGHWAY 82 DURING THE EARLY
EVENING HOURS.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL PROBABLY BE REQUESTED THIS AFTERNOON AND
TONIGHT.

FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 2:09 PM CDTSevere Thunderstorm WarningJANMarion36 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.